Nebraska, 2004

Hail in Nebraska, May 10, 2004

May 10, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 9, 3:19 PM CST, 8 hours 44 minutes earlier.

Area forecast discussion, May 9, 3:19 PM CST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
419 PM CDT SUN MAY 9 2004

.DISCUSSION...
FCST CONCERN CONTINUES TO BE THE PROSPECTS FOR THUNDERSTORMS AND
SEVERE WEATHER THROUGH MIDWEEK.

SHORT TERM...18Z OAX SPECIAL SOUNDING WAS A LOT DRIER THAN 12Z MODELS
SUGGESTED IT SHOULD BE. THIS IS LIKELY DUE TO SINKING MOTION ALOFT
BEHIND MID LVL MESO TROUGH MOVING OUT OF THE AREA LEFT OVER FROM
LAST NIGHTS TSTMS.  THIS SHOULD CUT DOWN ON INSTABILITY AND SVR
POTENTIAL IN E CNTRL NEB FOR A WHILE AND TEND TO SLOW THE ADVANCE OF
THE COLD FRONT.  SHEAR IS ALSO ON THE WEAK SIDE.  FORECAST SCENARIO
IS FOR PULSE TYPE SEVERE IN NORTHEAST NEB THIS EVE WITH STRONG
OUTFLOW WINDS...THEN CONSOLIDATING TO AN MCS OVERNIGHT AS MOIST
INFLOW INCREASES.  THIS WILL DRIVE THE BOUNDARY SLOWLY
SOUTH...ALTHOUGH CORFIDI VECTORS ARE NOT AT ALL STRONG.  NOT SURE
WHAT TO MAKE OF 18Z MESOETA REDEVELOPMENT OF A RAIN REGION IN
NORTHERN NEB LATE TONIGHT INTO MON MORNING EXCEPT THAT IT IS VERY
SLOW LOOKING IN DRIVING THE BOUNDARY SOUTH.

MON LIKELY TO START CLOUDY AND RAINY NORTH OF THE SFC FRONT...AND
LIKELY MUCH TOO COOL FOR SFC BASED AFTERNOON CONVECTION.  SOME
PROSPECTS FOR WARM ADVECTION TSTMS ABOVE THE BNDRY LAYER AS A
VIGOROUS LLJ SETS UP MONDAY NIGHT.

TUE LOOKS WINDY AND WARM IN ADVANCE OF A STRONG SFC LOW OVER WRN
DAKOTAS.  FRONT WILL PROB NOT BE CLOSE ENOUGH FOR CONVECTIVE
INITIATION...BUT CANNOT BE TOTALLY RULED OUT.  MODELS SUGGEST A LOT
OF LOW LVL MOISTURE MOVING N INTO THE AREA.

BEST CHC FOR MORE SEVERE WEATHER COMES IN THE MIDWEEK AS A
LARGE UPPER TROUGH APPROACHES FROM THE WEST.  THE ENVIRONMENT
SHOULD BECOME MORE STRONGLY SHEARED AND UNSTABLE NEAR THE
FRONTAL ZONE...BUT TIMING THE FRONT IS NOT POSSIBLE AT THIS POINT.
WENT WITH HPC IDEA THAT FRONT WOULD BE EAST OF US BY LATE THU.

AFTER THE FRONT PASSES...COOLER AND DRIER WEATHER SHOULD PREVAIL
THROUGH NEXT SUNDAY.  GFS CONTINUES TO SHOW ANOTHER MCS OVER OUR
SOUTHEAST THU NIGHT...SO THIS WILL HAVE TO BE MONITORED FOR LATER
FCSTS.

&&

 WATCHES/WARNINGS/ADVISORIES...
.NE...NONE.
.IA...NONE.

&&

POLLACK
Hazardous weather outlook, May 9, 10:00 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1100 PM CDT SUN MAY 9 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1100 PM CDT SUN MAY 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

AN AREA OF SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO PROGRESS
SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT.
A FEW STORMS COULD PRODUCE STRONG WINDS AND HAIL. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY...BUT THE CHANCE
FOR SEVERE WEATHER IS NOT AS HIGH AS IT IS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS CONTINUES MONDAY NIGHT THROUGH THURSDAY.
SEVERE STORMS MAY OCCUR MONDAY THROUGH WEDNESDAY...WITH THE BEST
CHANCES IN THE LATE AFTERNOON AND EVENING. THE WEATHER PATTERN WILL
REMAIN UNSETTLED THROUGH THAT PERIOD AS A SERIES OF UPPER LEVEL
DISTURBANCES INTERACT WITH A FRONT IN THE AREA. TIMING OF THESE
DISTURBANCES AND OF THE FRONT WILL DETERMINE THE LOCATION AND EXTENT
OF THE SEVERE WEATHER EACH DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD RELAY ANY REPORTS THROUGH THE OVERNIGHT HOURS.
SPOTTER ACTIVATION IS NOT AS LIKELY ON MONDAY.

MILLER

In the hours before

Local storm report, May 9, 6:37 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
737 PM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             VERDIGRE                42.60N 98.04W
05/09/2004  1.00 INCH        KNOX               NE   LAW ENFORCEMENT

&&

JB
Local storm report, May 9, 7:16 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
816 PM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             7 NW CROFTON            42.80N 97.60W
05/09/2004  1.00 INCH        KNOX               NE   TRAINED SPOTTER

&&

JB
Local storm report, May 9, 7:17 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
817 PM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TORNADO          2 SW CREIGHTON          42.44N 97.93W
05/09/2004                   KNOX               NE   LAW ENFORCEMENT

&&

JB
Local storm report, May 9, 7:57 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
857 PM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             NIOBRARA                42.75N 98.03W
05/09/2004  0.75 INCH        KNOX               NE   CO-OP OBSERVER

&&

JB
Local storm report, May 9, 9:16 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1016 PM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     HARLAN                  41.65N 95.33W
05/08/2004  70 MPH           SHELBY             IA   AWOS

&&

JEK
Special weather statement, May 9, 10:32 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 PM CDT SUN MAY 9 2004

NEZ011-012-015>018-030>033-042-043-100455-
ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
STANTON-THURSTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...COLUMBUS...HARTINGTON...NELIGH...
NORFOLK...WAYNE
1132 PM CDT SUN MAY 9 2004

SEVERE THUNDERSTORM WATCH NUMBER 177 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN NORTHEAST NEBRASKA...

KNOX...CEDAR...ANTELOPE...PIERCE...WAYNE...THURSTON...MADISON...
STANTON...CUMING...BOONE PLATTE AND COLFAX.

MILLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
May 10, 12:03 AM CST
Where
Saline County, Dorchester
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -97.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395218.